Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Quad Cities, IA

June 10, 2005Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 10, 2005, 7:59 PM CDT for Rock Island County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 7:59 PM CDT (00:59 UTC)
Expired
Jun 10, 2005, 8:33 PM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 25 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 110100
SVRDVN
ILC161-110130-
/O.NEW.KDVN.SV.W.0063.050611T0059Z-050611T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS

* UNTIL 830 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PORT BYRON...OR ABOUT 10 MILES NORTHEAST OF EAST MOLINE...AND
  MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT BYRON...NOW
  3 MILES EAST OF CORDOVA BY 810 PM CDT.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 7 AND 8.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4157 9036 4156 9022 4167 9021 4174 9028

$$

MCCLURE
2 follow-up statements
000 
WWUS53 KDVN 110106
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CDT FRI JUN 10 2005

ILC161-110130-
/O.CON.KDVN.SV.W.0063.000000T0000Z-050611T0130Z/
ROCK ISLAND IL-
805 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
NORTHEASTERN ROCK ISLAND COUNTY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTHEASTERN ROCK ISLAND COUNTY...OR ABOUT 11 MILES
NORTHEAST OF EAST MOLINE...MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES EAST OF CORDOVA...NOW
  3 MILES EAST OF PRINCETON WILDLIFE AREA AT 810 PM

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4162 9032 4161 9023 4168 9022 4174 9031

$$

MCCLURE
000 
WWUS53 KDVN 110133
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 PM CDT FRI JUN 10 2005

ILC161-110143-
/O.EXP.KDVN.SV.W.0063.000000T0000Z-050611T0130Z/
ROCK ISLAND IL-
833 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND
COUNTY EXPIRED AT 830 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4162 9032 4161 9023 4168 9022 4174 9031

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:45 PM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 1:45 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
145 PM CDT FRI JUN 10 2005

.SYNOPSIS...
THE UPPER PATTERN AND SURFACE PATTERN ARE LARGELY UNCHANGED TODAY
COMPARED TO YESTERDAY...HOWEVER...MESOSCALE DETAILS HAVE HELPED
INCREASE THE CHANCE OF THUNDERSTORMS OVER THE LOCAL AREA.  AN
OUTFLOW BOUNDARY HAS PUSHED EAST TO NEAR THE MISSISSIPPI RIVER...AS
AN MCV MOVED NORTH OUT OF MISSOURI.  THIS HAS BROUGHT STORMS TO
SOUTHERN AND NORTHERN PORTIONS OF THE AREA. VERY HEAVY RAIN AND
SMALL HAIL HAVE OCCURRED IN THE NORTH...WHERE CONVECTION HAS BECOME
SURFACE BASED IN THE LAST HOUR.

&&

.DISCUSSION...
IN GENERAL...WILL KEEP GOING FORECAST INTACT THROUGH SUNDAY
NIGHT...AS A LOW CONFIDENCE UNSETTLED PERIOD OF SCATTERED STORMS AND
MCS POTENTIAL EXISTS IN THE WARM SECTOR.  ANOTHER MAJOR MCS IS
EXPECTED TO DEVELOP TONIGHT OVER NEBRASKA AND KANSAS...WITH MORE
CONVECTION BREAKING OUT ALONG A NORTHWARD MOVING MCV OVER NORTHERN
MISSOURI MOVING INTO IOWA THIS EVENING. THE COMBINATION OF THESE
FEATURES PROPAGATING TOWARD THE WESTERN PORTIONS OF THE CWA...AND
WARM ADVECTION ALOFT...WILL KEEP THE THREAT OF SCATTERED STORMS
GOING TONIGHT THROUGH SUNDAY. TEMPS WILL AGAIN CLIMB INTO THE LOWER
TO MID 80S IN GENERAL THROUGH SUNDAY...WITH LOWS IN THE MID 60S TO
LOWER 70S. THERE REMAINS A LOW THREAT FOR PULSE SEVERE STORMS...BUT
LACK OF DEEP LAYER SHEAR AND AN INCREASINGLY MOIST ATMOSPHERE SHOULD
INHIBIT STORMS FROM SUSTAINING SEVERE.

MONDAY...MODELS SUGGEST THAT THE MAIN CHUNK OF UPPER ENERGY IN THE
SOUTHWEST WILL BEGIN LIFTING NORTHEAST...POSSIBLY NEGATIVELY TILTED.
THIS SHOULD BE THE PERIOD OF HIGHEST PREDICTABLE COVERAGE IN THE
NEXT SEVEN DAYS. ALSO...DEPENDING ON TIMING...SIGNIFICANT SEVERE
WEATHER MAY ALSO RESULT MONDAY AFTERNOON AND EVENING. AFTER MONDAY
NIGHT...THE UPPER LOW IS EXPECTED TO MOVE SLOWLY OUT OF THE REGION
AS THE EASTERN RIDGE GRADUALLY FLATTENS. WILL KEEP LOW POPS GOING
THROUGH TUESDAY NIGHT...BUT ACTIVITY SHOULD BE LESS INTENSE THAN
MONDAYS STORMS.

WEDNESDAY THROUGH FRIDAY WILL SEE SEASONAL TEMPERATURES AND LIKELY
DRY CONDITIONS AS MID LEVEL RIDGING SPREADS OVER THE REGION.
HOWEVER...CONFIDENCES ON TIMING THIS WEATHER PATTERN CHANGE IS
LOW...AND MAY BE DELAYED WITH MORE ENERGY POURING INTO THE WESTERN
STATES...AND A RATHER POWERFUL BERMUDA ALREADY IN PLACE.
..ERVIN..
&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

ERVIN
Hazardous weather outlook, Jun 10, 4:52 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 AM CDT FRI JUN 10 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
452 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THIS MORNING...
LATER THIS AFTERNOON AND EVENING...AND AGAIN OVERNIGHT.  NO
SIGNIFICANT WEATHER IS EXPECTED TODAY...BUT LOCALLY HEAVY RAIN AND
ISOLATED SEVERE WEATHER IN THE FORM OF DAMAGING WIND AND LARGE HAIL
ARE POSSIBLE OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR EASTERN IOWA AND
WESTERN ILLINOIS ON SATURDAY.  ANY ONGOING THUNDERSTORMS OVERNIGHT
WILL END IN THE MORNING... BUT THUNDERSTORM DEVELOPMENT IS POSSIBLE
IN THE AFTERNOON AND EVENING.  SOME OF THESE THUNDERSTORMS MAY BE
SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN AS THE
MAIN THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY AND MONDAY...WITH THE
GREATEST CHANCES BETWEEN MID AFTERNOON AND EARLY MORNING EACH DAY.
THESE STORMS MAY ALSO BRING DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAIN...WITH A THREAT OF SEVERE THUNDERSTORMS EACH DAY.  LOCALIZED
FLOODING COULD OCCUR IF HEAVY RAIN AFFECTS LOCAL AREAS REPEATEDLY
OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING...BUT MAY
BE REQUIRED OVERNIGHT...AS WELL AS DURING THE WEEKEND.

WOLF/MAYES

In the hours before

Local storm report, Jun 10, 6:26 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             1 E TEEDS GROVE         42.02N 90.23W
06/10/2005  0.50 INCH        CLINTON            IA   LAW ENFORCEMENT

0611 PM     TSTM WND GST     NEW LONDON              40.93N 91.41W
06/10/2005  40 MPH           HENRY              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Jun 10, 6:28 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     NAUVOO                  40.55N 91.38W
06/10/2005  52 MPH           HANCOCK            IL   TRAINED SPOTTER

&&

MDB

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.